MAUDE Adverse Event Report: PRECISION SPINE, INC SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that the center load rod inserter mis 3l (63-sp-9005) broke during a procedure.Multiple attempts to obtain details were unsuccessful.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was returned for evaluation with one side of the distal tip fractured, the other side intact.The laser markings are worn and faded.The gold knob was returned in the fully retracted position and functional.The condition of the fracture location is in agreement with the results concluded in testing reports, in which the inserter is overloaded to 160 in-lbs.Review of device history records ((b)(4)) found (b)(4) pieces of lot 00116pt released for distribution on 6/24/2019 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.In response to a previous report of this nature, a quick reference guide (attached) was circulated to mis 3l users to mitigate future occurrences.This guide illustrates proper center load rod inserter technique.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17050662
Report Number3005739886-2023-00024
Device Sequence Number3480103
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown